U.S. doctors online nowAsk doctors free
FL
A 42-year-old male asked:

read that anti-depressants can cause hems because of side effects like diarrhea. is this true? how long would diarrhea epis have to be to cause them?

1 doctor answer7 doctors weighed in
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Unlikely: Older antidepressants were perhaps a smidgeon likely to cause them due to constipation if left untreated. Thirty years in psychiatry and i've never encountered or read about this. The diarrhea would have to be a near non-stop flood and the patient negligent in reporting the problem and getting the diarrhea treated. It never ceases to amaze me how many people blame their meds for every ailment.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 1, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.